# SDR 2002FA0000542

- Difficulty date: April 26, 2002
- Submitted: April 26, 2002
- Operation: General aviation
- Aircraft: N75908
- Make and model: Cessna 172N
- Aircraft serial: 17268032
- Aircraft time: 7,000 hours
- Engine: Lyc O320A2D
- System (JASC): 2710 · Aileron Control System
- Part: Control Cable
- Part number: 0510105224
- Condition: Broken
- Location: Aileron
- Part time: 7,000 hours
- Stage of operation: AP
- How discovered: O
- Nature of condition: F
- Precautionary procedure: O

## Discrepancy

LEFT AILERON DIRECT CONTROL CABLE SEPARATED IN FLIGHT RESULTING IN A FATAL ACCIDENT.  THE CABLE P/N 0510105-224 WAS VERY BADLY RUSTED AT THE POINT OF FAILURE LOCATED ABOVE THE RIGHT DOORPOST WHERE THE CONTROL CABLE RIDES OVER A PULLEY.  THE PULLEY IN THIS AREA WAS VERY STIFF DUE TO A BADLY CORRODED BEARING.  THIS APPEARS TO BE A RESULT OF POOR INSPECTION PROCEDURES.  THE DOORPOST TRIM MUST BE REMOVER AND THE HEADLINER MUST BE OPENED TO PROPERLY INSPECT THIS AREA.  IT IS A REQUIREMENT OF THE ANNUAL INSPECTION TO INSPECT THE FLIGHT CONTROL SYSTEMS, THE ENTIRE SYSTEM, NOT JUST THE EASY PART.  THINK TWICE BEFORE YOU SIGN OFF YOUR NEXT INSPECTION.
